View unanswered posts | View active topics It is currently Sat Oct 25, 2014 1:01 pm



Reply to topic  [ 4 posts ] 
 Sleep Medication and Delusions/Confusion 
Author Message

Joined: Sat Oct 28, 2006 5:34 pm
Posts: 40
Location: Ontario Canada
Post Sleep Medication and Delusions/Confusion
My Dad told me that last night the nurse gave him "something" to make him sleep. Today his delusions were right off the wall.
Does anyone know if there are specific medications that someone with LBD should not take or that would cause a marked increase in confusion and/or delusions? AS he hasn't been formally diagnosed with LBD perhaps they are just using a standard sort of medication and don't realize that it might cause more problems?
I couldn't track down the nurse to look at his file as it was shift-change, but if he is being given something (I suspect it was Haldol) that is causing him to be more confused I would like to be able to perhaps suggest an alternative to whatever it is they gave him.
Any suggestions?
Thanks
Fins

_________________
"Im pedalling as fast as I can!"


Wed Nov 01, 2006 4:31 pm
Profile

Joined: Sat Aug 19, 2006 5:01 pm
Posts: 79
Post 
Irene could probably answer this better but I am going to post because I have been told (I think it may have been from Irene), that Haldol and many antipsychotics should not be used in LBD patients. It can actually be dangerous because of the side effects. I would call the hospital where he is and ask them the name of the medication. You may have to be your LO's advocate and tell them you do not want that medication given. I have recently told my Mom's physician that I did not want any meds changed, he seemed to think we could "stop and start" meds. My Mom is stable now, and I don't want to rock the boat. I have read LBD patients are very sensitive to meds and I don't understand why we should take the risk and try something else when she is doing fine. I think doctors are always wanting people toljkkj be better. Sometimes we can't have better. Hang in there. Love the quote at the bottom of your note. Boy, that says it all!


Wed Nov 01, 2006 8:27 pm
Profile
Post 
Dear Fins,
Believe it or not I did answer this earlier, some times I wonder where the replys go, anyway with LBD there are many meds that are very bad for this type of disease and sometimes can even cause death in some cases, the one thing you might as a Health advocate for you dad is to know what meds he is on, here is a list.



One of the symptoms of LBD is extreme sensitivity to many medications.

NEUROLEPTICS AND OPIATES ARE LIFE THREATENING.



DO NOT GIVE: Haldol, Clozapine, Morphine, Demerol, or any other neuroleptics or opiates. All medications ending in “azine” may
cause neuroleptic malignant syndrome.


Seroquel, appearing to be the least likely neuroleptic to cause problems, has made some LBD patients worse, causing extreme stiffness, dizziness, drowsiness, lightheadedness, vision changes, and marked increase in confusion. Use with extreme caution
AVOID:

Zyprexa

Ativan

Mirapex

Selegeline

Ambien

Provigil

Benedryl



USE CAUTION:
Dilantin....extremely careful monitoring of levels is needed
Sinemet....may cause increased dementia, stiffness, and hallucinations
some LBD patients







My Dad told me that last night the nurse gave him "something" to make him sleep. Today his delusions were right off the wall.
Does anyone know if there are specific medications that someone with LBD should not take or that would cause a marked increase in confusion and/or delusions? AS he hasn't been formally diagnosed with LBD perhaps they are just using a standard sort of medication and don't realize that it might cause more problems?
I couldn't track down the nurse to look at his file as it was shift-change, but if he is being given something (I suspect it was Haldol) that is causing him to be more confused I would like to be able to perhaps suggest an alternative to whatever it is they gave him.
Any suggestions?
Thanks
Fins


Wed Nov 01, 2006 11:17 pm

Joined: Tue Jun 27, 2006 12:43 am
Posts: 47
Location: Boulder, CO
Post Medications - Provigil
Irene, My husband uses Provigil everyday with no problem. Why do
you say to avoid it???

Fran


Fri Nov 03, 2006 12:12 am
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 4 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by Maël Soucaze © 2010 phpBB.fr